U.S. doctors online nowAsk doctors free
Eunice, LA
A 64-year-old female asked:

Can bactrim (sulfamethoxazole and trimethoprim) cause muscle and joint pain can you take bactrim (sulfamethoxazole and trimethoprim) and synthroid?

3 doctor answers3 doctors weighed in
Dr. Dennis Giannini
Physical Medicine and Rehabilitation 36 years experience
Yes and yes: See doctor if muscle pain is severe.
Dr. John Goldman
Rheumatology 55 years experience
Yes and no : The Bactrim (sulfamethoxazole and trimethoprim) would not cause joint pain. The only exception is if you're having allergic reaction. There is no interaction with synthroid and bactrim (sulfamethoxazole and trimethoprim).
Dr. Ahmad M Hadied
Orthopedic Surgery 49 years experience
Yes and no: There are no drug interaction between the two drugs. Yes Bactrim (sulfamethoxazole and trimethoprim) could cause minor joints and muscle pain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 7, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.